Pennsylvania, 2006Damaging Wind in Pennsylvania, July 12, 2006
July 12, 2006 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 12, 2:19 PM EST, 41 minutes earlier.
Area forecast discussion, Jul 12, 2:19 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT WED JUL 12 2006
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
EXPECT SEVERAL AREAS OF SHOWERS AND THUNDERSTORMS TO PUSH THROUGH
THE REGION DURING THE REST OF THIS AFTERNOON AND TONIGHT AS SHORT
WAVES TRACK ALONG THE OHIO VALLEY AND COLD FRONT SAGS SOUTHWARD FROM
LAKE ERIE. ATMOSPHERE REMAINS LOADED WITH MOISTURE AND FLOODING
POTENTIAL WILL CONTINUE TONIGHT. WILL EXTEND FLASH FLOOD WATCH FOR
ENTIRE CWA UNTIL MIDNIGHT.
KEPT POPS HIGH ACROSS SOUTHERN ZONES EARLY THURSDAY TAPERING TO
CHANCE ACROSS THE NORTH AS FRONTAL BOUNDARY CONTINUES TO MOVE SOUTH.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
FRONT WILL BE EDGING SOUTH OF CWA THURSDAY NIGHT WITH LEFTOVER
SHOWERS ALONG WV/PA BORDER INTO FRIDAY. EXACT LOCATION OF FRONT WILL BE
PROBLEM FOR HOW FAR SOUTH DRYER AIR AND LESSENING SHOWERS CHANCES
GO. WITH FRONT CLOSE BY AND WEAK IMPULSES IN FLOW LEFT LOW CHC
SHOWERS ESPECIALLY FAR SOUTH SATURDAY AND SUNDAY. NEXT COLD FRONT
WILL BRING SHOWER AND THUNDERSTORM CHANCES MONDAY AND TUESDAY THEN
HIGH PRESSURE WILL DRY THE REGION OUT WEDNESDAY.
&&
.AVIATION...
SURFACE LOW OVER EASTERN TIP OF LAKE ERIE WILL MOVE EAST ACROSS
SOUTHERN NEW ENGLAND TONIGHT AND OFF THE COAST THURSDAY. A COLD
FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE UPPER OHIO VALLEY
TONIGHT. EXPECT AREAS OF SHOWERS AND THUNDERSTORMS TO PUSH THROUGH
THE REGION DURING THE REST OF THIS AFTERNOON AND TONIGHT.
OUTSIDE OF PRECIPITATION AREAS...EXPECT GENERALLY MVFR CEILINGS AND
VISIBILITIES IN HAZE. CONDITIONS WILL OCCASIONALLY LOWER TO IFR IN
STRONGER THUNDERSTORMS. AFT 06Z TONIGHT...EXPECT GENERALLY IFR
CEILINGS AND VISIBILITIES IN FOG AND SCATTERED PRECIPITATION.
CONDITIONS EXPECTED TO IMPROVE TO MVFR BY 15Z THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 UNTIL MIDNIGHT THURSDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
MIDNIGHT THURSDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-020>023-029>032 UNTIL
MIDNIGHT THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041 UNTIL
MIDNIGHT THURSDAY.
&&Hazardous weather outlook, Jul 12, 2:39 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 PM EDT WED JUL 12 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-131945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
339 PM EDT WED JUL 12 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
VERY HUMID AIR AHEAD OF A SLOW MOVING COLD FRONT WILL COMBINE TO
PRODUCE SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. SOME STORMS
WILL CONTAIN VERY HEAVY RAIN AND FLASH FLOODING IS POSSIBLE.
A FEW THUNDERSTORMS MAY BE SEVERE THIS EVENING...WITH DAMAGING
WINDS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 12, 1:42 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
242 PM EDT WED JUL 12 2006
PAZ014-021-022-030-121945-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-WESTMORELAND PA-
242 PM EDT WED JUL 12 2006
...INTENSE THUNDERSTORMS...
A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
BUTLER...ARMSTRONG...WESTMORELAND AND ALLEGHENY COUNTIES...
AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF NATRONA
HEIGHTS...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
APOLLO...CROOKED CREEK LAKE PARK...DAYTON...ELDERTON...FORD CITY...
FREEPORT...KITTANNING...LERNERVILLE...MUFF...NATRONA HEIGHTS...NEW
KENSINGTON...RUSSELLTON...SARVER...SAXONBURG AND VANDERGRIFT
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WIND GUSTS BETWEEN 40
AND 50 MPH. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 2:19 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
319 PM EDT WED JUL 12 2006
PAZ021-029-030-122015-
ALLEGHENY PA-WASHINGTON PA-WESTMORELAND PA-
319 PM EDT WED JUL 12 2006
...THUNDERSTORMS WITH STRONG WINDS...
A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
WESTMORELAND...ALLEGHENY AND WASHINGTON COUNTIES...
AT 318 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF BURGETTSTOWN...
MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BALDWIN...BETHEL PARK...BRIDGEVILLE...BURGETTSTOWN...CANONSBURG...
CARNEGIE...DELMONT...DOWNTOWN PITTSBURGH...ELIZABETH BORO...FOX
CHAPEL...IMPERIAL...IRWIN...JEANNETTE...JEFFERSON BORO...
MCDONALD...MCKEES ROCKS...MCKEESPORT...MCMURRAY...MONROEVILLE...
MOON...MOUNT LEBANON...MURRYSVILLE...NEW ALEXANDRIA...NEW
KENSINGTON...NORTH SIDE...OAKDALE...PENN HILLS...PERRYSVILLE...
PLUM...SEWICKLEY...SOUTH SIDE...SPRINGDALE...TURTLE CREEK...UPPER
SAINT CLAIR...WEST MIFFLIN...WILKINSBURG AND HARRISON CITY
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50
MPH. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 12, 2:28 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT WED JUL 12 2006
PAZ016-022-023-122030-
ARMSTRONG PA-INDIANA PA-JEFFERSON PA-
328 PM EDT WED JUL 12 2006
...THUNDERSTORMS WITH STRONG WINDS...
A LINE OF INTENSE THUNDERSTORMS WILL MOVE ACROSS
JEFFERSON...ARMSTRONG AND INDIANA COUNTIES...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF DAYTON TO 9 MILES SOUTHEAST OF INDIANA...OR ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF DORA TO 4 MILES NORTH OF
ARMAGH...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CHERRY TREE...CLYMER...DAYTON...GLEN CAMPBELL...INDIANA...MARION
CENTER...PLUMVILLE...PUNXSUTAWNEY AND SMICKSBURG
THESE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS BETWEEN 40 AND 50
MPH. RESIDENTS SHOULD PAY ATTENTION FOR POSSIBLE WARNINGS.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Thunderstorm Wind, Indiana
- When
- July 12, 3:00 PM EST
- Where
- Indiana County, Robinson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.400, -79.133
Trees and power lines blown down in Robinson and Strongstown.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New York, July 12, 20066 injured · $10 million · F2 · 1 event
- Flash Flooding in Ohio, July 12, 20061 death · 1 injured · $1.3 million · 7 events
- Damaging Wind in North Dakota, July 12, 20062 injured · $3.0 million · 109 kt wind · 1 event
- Tornado in Connecticut, July 12, 2006$2.0 million · F1 · 1 event
- Flash Flooding in New York, July 12, 2006$3.4 million · 4 events
- Flash Flooding in Indiana, July 12, 2006$1.9 million · 2 events
- Dust Storm and Damaging Wind in Texas, July 12, 2006$750,000 · 62 kt wind · 7 events
- Damaging Wind in Nebraska, July 12, 2006$425,000 · 70 kt wind · 1 event
- Damaging Winds in Virginia, July 12, 2006$215,000 · 52 kt wind · 11 events
- Damaging Winds in Arkansas, July 12, 2006$77,000 · 65 kt wind · 6 events
- Damaging Wind in North Dakota, July 12, 2006$75,000 · 78 kt wind · 1 event
- Damaging Winds in Maryland, July 12, 2006$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521104.